This is one of the most asked questions people have. They treat their warts with any of the OTC remedies available and the wart changes colors.
First off, it’s normal that the wart changes colors during a treatment. The color (or colors) it changes to do depend on the treatment.
In many cases the wart itself has a slightly different color than your skin to begin with. In some cases the wart area is grey/yellow in color or it often can also be more on the brown side.
It often also happens that you can see tiny small dots inside the wart. These are neither reason for concern nor do they indicate that the wart might be dying. They simply are dried up capillary blood vessels inside the wart.
This is very common and usually is a result of the acid penetrating and destroying the top layers of the warts. It’s best to take a disposable emery board and file down the dead skin after a shower or bath. If you for example buy Wartrol online and use it to treat your warts then you can expect it to turn white early on in the treatment cycle.
Image 'Nastiest Wart Ever' courtesy of Stephanie Shaw on Flickr
Then re-apply the wart remedy to let it penetrate deeper into the wart. The white color on the wart is a sign that the treatment actively destroys the wart. So, it’s a good sign and nothing to be concerned about.
This is usually the sign of a dying wart. It often happens after cryotherapy and only takes a few days. The wart turns black as the blood supply is cut off.
Image courtesy of happyfeet34 on Flickr
Usually all other treatments will also render your warts to turn black at the end of its life. However, do not stop using the medicine at that time. The wart is not yet completely dead and the last thing you’d want is that it does recover.
You stop the treatment of the wart when there’s no wart visible anymore. At any time during the treatment the wart can and will change colors but that is not an indication that you can or should stop the treatment.
Even without any treatment it can happen that your wart might turn black. Many, if not most, warts will eventually go away by themselves. Turning black is a sign that your body is fighting the wart and the black color comes from dried up blood. Eventually, the result will be that the wart vanishes or falls off.
Technically, the changing of colors on any skin blemish, whether they are warts, skin tags or others could have other reasons than the nearing death of the condition in question. In rare cases it could indicate that such a condition turned into a worse situation like skin cancer. Again, this is very rare.
In any case, you want to keep an eye on your wart during treatment. If you find any change in color or shape disturbing or think that it changed too drastically to be just the healing process, then please go to your doctor to have it checked out. It’s always better to be safe than sorry when it comes to your health.
Your doctor or dermatologist can tell you whether the changing of color is normal or whether it might indicate an underlying different issue. In most cases, as mentioned above, the changing of color is a good thing and indicates that the treatment is working to get rid of the wart.